My husband has been on celebrex and warfarin for at least three years, recently his Dr that prescribes the celebrex called and requested that he stop taking celebrex imediately- because they have been informed by AMA that it was detrimental to his health. He is on warfarin because of atrium fibulation of the heart and celebrex because of artritis. Any suggestions? He has previously tried several times to withdraw from celebrex – after several days or a week, he can’t stand the pain.
Because of the coumadin, he has very few choices. Chronic opioids (narcotics) can be used for chronic pain , but many patients do not like being on these agents. I would make an appointment with your doctor/doctors to review the information. There is enough controversy surrounding this topic that I do not think the answer is entirely clear regarding the cardiovascular risks of Celebrex. The risk for most patients is small if monitored correctly and thus if your husband has no options, he may decide with his doctors that the small risk is worth it.